MAUDE Adverse Event Report: SYNTHES GRENCHEN TI LCP PROXIMAL LATERAL TIBIA PL 11 HOLES/260MM-RIGHT; PLATE, FIXATION, BONE

SYNTHES GRENCHEN TI LCP PROXIMAL LATERAL TIBIA PL 11 HOLES/260MM-RIGHT; PLATE, FIXATION, BONE
Catalog Number 422.226
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient height is (b)(6) cm.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: jul 22, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery on (b)(6) 2017 for removal of hardware due to infection and a delayed union.The patient was originally implanted with one (1) titanium locking compression plate-proximal lateral tibia and eight (8) screws on (b)(6) 2017 during an open reduction internal fixation (orif) of the tibia to treat a fracture.On an unknown date after the surgery the patient developed an infection and a mass formed at his knee.It is unknown whether the patient had pain related to the diagnosis or when he sought medical attention.During the revision the plate and eight (8) screws were removed whole and intact and the mass at the patient¿s knee was drained, irrigated and debrided.The patient received antibiotics.New hardware was not implanted.There was no surgical delay.No harm was reported to the patient.The procedure was successfully completed.This report is 1 of 9 for com-(b)(4).
 
Additional Manufacturer Narrative
(b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LCP PROXIMAL LATERAL TIBIA PL 11 HOLES/260MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GRENCHEN
solothurnstrasse 186
grenchen CO CH254 0
SZ  CH2540
MDR Report Key6540682
Report Number1719045-2017-10387
Device Sequence Number10766163
Product Code HRS
UDI-Device Identifier10886982215147
UDI-Public(01)10886982215147(10)L067497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number422.226
Device Lot NumberL067497
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/02/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight56